Out of control since taken off Cymbalta

Discussion in 'Fibromyalgia Main Forum' started by Bailey-smom, Nov 21, 2005.

  1. Bailey-smom

    Bailey-smom New Member

    I don’t know if you remember or not but about a week or so ago my PCP took me off Cymbalta due to elevated liver levels. The first 2 days afterward I felt absolutely wonderful – I got more done at home & at my office than I had been able to in the last 6 months.

    Starting the 3rd day I started to feel very icky again in my stomach and I am very moody. I fly off the handle w/o warning and I do not know why – and can not help it. Believe me, it is an issue when I really don’t care who I blow up at and my patience for my children is gone.

    I just started Wellbutrin XL – I take tramadol for pain – Topamax for headaches – and Trazodone to help me get to sleep at night which I would think would also help with some of these other feelings because it is an antidepressant as well.

    I don’t know what to do – I don’t know what will work with my liver and what won’t and I am beginning to feel like a permanent fixture at the clinic:)

    Kelly
  2. PepperGirl52

    PepperGirl52 New Member

    As you probably already know, it's going to take a while for the Wellbutrin to build up in your system.

    The powers that be like to tell us that anti-depressants are not addictive, and while they may not be, when we have our seratonin levels perked up to a point, then dropped suddenly, there is heck to pay most of the time!!

    I know the thing that has always bridged me through moving from one med to another has been either klonopin or valium. You might want to talk to your doc and see what he/she thinks about giving you a low dose to help you get through the adjustment without losing it! I feel for you-it's a horrible feeling!! Take care. PG
  3. risinforce

    risinforce New Member

    because my insurance would not pay for it at all and for the last 6 months my health has declined to as bad as when I was first diagnosed with FM. I was doing pretty well with Cymbalta. It controlled my moody/irritability/rage issues that have been around since the birth of my son (6 yrs now) as well as help a tinsy bit w/my FM.

    Well I had to switch to Lexapro which didn't help me at all with the anti depressant part and didn't help at all with the FM. My PCP just gave me 2 months supply of samples of Cymbalta to get me started again because I was doing so horribly for so long. I had actually sunk to an all time low emotionally where I really hit levels when the pain is bad that I don't want to be alive any more. That's why she gave me the samples.

    For whatever reason i responded quite well to Cymbalta but we all are different. Wellbutrin did nothing for me when I tried it long ago.

    SO in response to your post, yes you are normal to be having a reaction. it takes forever to get a new med in your system and sometimes even the new med doesn't work. My case in point. My psyciatrist is the one who put me on Lexapro. You would think he would know best what would be closest to Cymbalta in the antidepressant class. The only other antidepressant that has ever worked for me is Zoloft. I was on it for years before Cymbalta.

    I take 60 mg's now and before going off of it 6 months ago was taking 120mg's which I did by accident by misreading the directions. I stayed on that dose though because it couldn't hurt me and did great for me. Would love to get back up there someday soon because frankly I remember a 1/2 a year ago being a much happier person.

    Right now I feel as though I basically just breath air and exist day to day trying to survive the pain and each day. They blend and the only ones that count to me are the 4 I have my son. but I don't want to bring you down.

    good luck and hugs,
    Shawn
  4. Bailey-smom

    Bailey-smom New Member

    I have a call into my Drs office right now to get a refill on my tramadol and I will ask about the other as well.

    I know that he is a bit nervous about my liver as well so I will have to see what he will do.

    I wish I could give you my Cymbalta samples:) It is too bad we can't do that - I hope this little sentence isn't against the rules.

    Kelly
  5. Remnant

    Remnant New Member

    Bailey have you had a liver biopsy ?
  6. Bailey-smom

    Bailey-smom New Member

    a week ago the the levels were elevated so all we have done is take me off a couple meds. The nurse just called back and I told her about the feelings that I am having and I know that doc will be calling in about 20 min to 1/2 hour - that is just how he is.

    He will say (with his accent) Kelly - what is going on? When did that start? You should come in to see me.

    I'm sure you all know how it goes. lol

    Kelly
  7. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    i would be like you at certain times of the year if i hadn't discovered pantothenic acid. At certain times of the year it takes the edge off the same type of volotility you describe. it can help w/ other things too, if you are running a deficiency, like burning feet, muscle function, memory, and sometimes w/ depression itself, but my evil temper sometimes is the biggest help for me.

    It's just vit. B5, but it is essential to the adrenal glands, which take the brunt of all our stress. You'd probably need 500 mgs 2-3 times a day. I, and most of the people who try it, are amazed at how much it can help. B complex 100's can work well in conjunction, but aren't crucial for me, though they are for some. These are a strong stress formula of B vitamins crucial for brain function, memory, mood and neurological function.


    Jeanne
  8. Bailey-smom

    Bailey-smom New Member

    I'll give it a try! I am being terrible & it is not a good time to start this:)

    Kelly
  9. DFL

    DFL New Member

    I went off cymbalta myself because I didnt have the $95 dollars to pick them up this was about a month ago.been on them since 01/05 I about lost my mind, flying off the handle, thinking about suicide, and all kind of bad things, went to my dr. and just cryed and cryed, she put me back on them plus uped my depression pills and Im doing a little beter now. Hope you get better!!!
  10. nanna4550

    nanna4550 New Member

    I'm sorry you are feeling so awful, I hope the Wellbutrin xl starts working quickly.
    After 2 months on Cymbalta, myself, I had the worst Anxiety day of my life. My heart is still pounding and my head feels like it's underwater.
    I called my PCP, but she hadn't called me back yet. I am hoping to wean myself off of it by going down to 30mg for a week or so, then every other day, etc. But, with these symptoms, she'll probably tell me not to take it anymore.
    I had such high hopes for this med.
    I did read that there might be trouble going off of Cymbalta and it should be done under a Dr's supervision
    I hope you feel better.
    Hugs, Nanna
  11. luv2float

    luv2float New Member

    How long does it usually take to get over the withdrawal symptoms?

    I have gone from 60 mg to 30's for two weeks, then 1 30 mg every other day. Past two days taken no more, am having terrible dizzy spells, hard to lift head sometimes.

    I'm taking buspar to help. Any other suggestions?
  12. Shadaz

    Shadaz New Member

    Hi,
    I too was on cymbalta and had the soaks, made me sick so I went off myself, told my dr. and she wanted me to go on Welburton, but I didn't , anyway what I would like to ask any of you that has been on cymbalta have you had chills???
    I went to my dr. and she run blood work and now is keeping tabs on my liver also with more tests later.
    But I have these chills all the time and then I can't get warm, I have to go to bed with heating pad and extra covers. Anyone else??????

    Shadaz
  13. Bailey-smom

    Bailey-smom New Member

    And I was a bit of a mess. Told him a was very moody - irritable - flying off the handle - weepy, etc. He put me on Lexipro instead of Wellbutrin. I do already feel a bit better.

    The bad thing is that I am in bad pain and I don't know what to do about the ultram!!! One dr says you should only take 4 a day - HA HA HA - one dr says it is OK to take 2 every 6 hours. He is going to call more in today but I don't want to irratate my dr here in town - what does a person do????

    Help

    Shadaz - I would sweat a bit at first but that stopped after a while. I am normally cold so I didn't notice that as much:)

    Kelly
    [This Message was Edited on 11/22/2005]